This question is more than six months old, so the information in the answer may no longer be accurate.
Visitor asks:

Dear Sir/Madam!
I am writing to you and hope that you will be able to answer my question.
In February I visited my dentist, who placed a white filling on the outer side of tooth 4. I had a small sore on the gum below the tooth, which she applied some liquid to and said it would go away. About a week later, a small pus-filled cyst also began to form at this site, from which some kind of purulent fluid started to drain. From February until 2 May I had a slightly elevated body temperature, up to 37.5. From 2 May to 8 May the condition began to worsen. The temperature was still present, my legs could no longer hold me up, and I had pain in my joints and muscles, like with influenza. In the meantime I also ended up at the infectious diseases clinic, where they performed a large number of tests. HIV, T-markers, EB, hepatitis markers, TBC, ultrasound for endocarditis, knee X-rays, ENT examination, thyroid examination, urine and blood tests — everything was negative or without indicators of inflammation. I also underwent TENS therapy. On 27 May I also had an appointment with my dentist and described all my symptoms to her (elevated heart rate — up to 132, joint and muscle pain, night sweats, elevated body temperature, sticky eyes and feeling cold all the time). She immediately sent me for dental X-rays. The image showed that the cyst on tooth 4 was attached to the root and that this could be the cause of my problems. The next day I went to maxillofacial surgery, where the dentist removed this tooth and said that in the following days he would have to remove another 3–4 teeth because the bacterium had already spread to the next teeth. I would like to know whether this can be the cause of my poor physical condition and whether antibiotic treatment is also necessary.
Thank you in advance for your answer and kind regards.

Dentist Tomaž Rotar answers:

Dear Sir/Madam!

In practice I have not yet encountered a case in which systemic health was so severely and persistently impaired because of disease of the teeth or periodontal tissues. Theoretically, severe dental infections (acute or chronic) could affect distant organs or organ systems and cause systemic symptoms such as those you describe, but in such a case we would assume impairment of the immune system from some other cause. For antibiotic treatment, a systemic bacterial infection must be confirmed, and you wrote that the investigations did not manage to confirm one. The use of systemic antibiotics (tablets) is discouraged for treating local inflammatory reactions that do not cause signs of systemic bacterial infection.

Have a nice day!

✦ This content was translated from the original with the assistance of an AI translation system.
← Your questions